MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3
Catalog Number 816085100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative antibody screening tests of two patient samples on tango infinity.Both patients had received anti-d prophylaxis antepartum.The customer provided the complaint sample biotestcell 3, the affected reagents anti-human globulin (ahg) anti-igg solidscreen ii and solidscreen as well as both patient samples (labelled as (b)(6)) which caused false negative reactions.Testing in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative antibody screening tests of two patient samples with biotestcell 3 on tango infinity.Both patients had received antepartum anti-d prophylaxis.The tests were done on (b)(6) (patient 1) and (b)(6) (patient 2), 2019.The instrument called both antibody screening tests negative.The customer stated that enlarged images of cell #1 and #2 for both patients showed weak positive reactions, with cell #1being weaker than cell #2.The test on (b)(6) 2019 was reported as negative.The test on (b)(6) 2019 was caught and edited to positive before reporting.The customer provided the allegedly defective sample of biotestcell 3, the affected reagents anti-human globulin (ahg) anti-igg solidscreen ii and solidscreen as well as both patient samples (labeled as (b)(6) and bb192460108) which caused false negative reactions.At the time we received the material from the customer the supposedly defective lot biotestcell 3 was already expired.Therefore our quality control laboratory tested the patient samples with the current lot of biotestcell 3 (lot # 8939011-00) with the solidscreen plate and the ahg returned by the customer on tango infinity.Both patient samples showed a 1+ positive reaction with cell #2.The reaction with cell #1 was called negative by the tango infinity, but visually assessed as +/-.Additionally both patient samples were tested in the ih-gel method on ih-card ahg anti-igg with ih-cell i-ii-iii and ih-cell plus 6.All reactions were negative.Furthermore the patient sample (b)(6) was tested in the tube test: immediate spin, liss-iat and bromelin test.Only the bromelin test (10 minutes incubation at room temperature) showed 2w+ positive reactions with cell #1 and #2 of biotestcell 3.The patient sample (b)(6) could not be tested in the tube method because it was used up.The ahg anti-igg solidscreen ii provided by customer was tested for potency and met the specification.The complaint sample of biotestcell 3 could not be tested within the shelf life, the ahg anti-igg solidscreen ii and the solidscreen of customer met the specifications.Both patient samples showed weak positive reactions with the current lot of biotestcell 3 on tango infinity.The reactions in the gel technique were negative.Based on the test results we can assume that weak reacting antibodies are present.The section limitation of the instruction for use contains an appropriate note: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." we received no further complaints related to this issue.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer did not provide result images that could have been evaluated.Images from the sent database (=lab journal) for sample (b)(6) show negative interpretation in p1 and p2 cells (tested on 03.09.2019) by instruments image interpretation software.Visually, the reaction can be assessed as +/-.The last bi-annual preventive maintenance on the affected tango infinity was performed as per checklist on 04/02/2019.The affected instrument was checked by our field service team: the results from customer printouts were verified.He collected log, validation, work phb, control phb, and camera settings for review.A qc was run on the instrument for tech to verify working order.The instrument was found within manufacturer specs and was returned to the customer for normal use.All metrology parameters check out and the instrument is functioning within manufacturer means.Instrument is returned to customer for normal use.No indication for an instrument malfunction could be identified on current data.The service engineer confirmed a proper function of the instrument.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9144299
Report Number9610824-2019-00055
Device Sequence Number14023952
Product Code KSZ
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)190923(10)8931021-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2019
Device Catalogue Number816085100
Device Lot Number8931021-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG LOT # 8826180-04; AHG LOT # 8826180-04; SS II PLATE LOT # 8902100; SS II PLATE LOT # 8902100; TANGO INFINITY #4230000239; TANGO INFINITY #4230000239